It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello again. I have got a rather annoying and frustrating problem regarding my Doxycycline. It seems that my body is no longer responding to it, and it no longer is treating my acne.

Here's the story. In January 2006, I first went on Doxycycline, and it worked very well. It took about a week and a half before it almost completely treated my acne. I took it for a little over a month before switching over to Accutane, which I ended up taking for about 5 months.

Around January 2007, my acne returned, and I didn't seek medical treatment until September 2007. My doctor once again suggested that I go on Doxycycline and then Accutane. Again, it took about a week and a half before my skin was almost completely clear, but just like the last time, it worked very well.

Here's where the problem occurs. Sometime in November, I finished my first batch of pills (60 pills, and I was to take 2 per day). I was unable to get to the pharmacy right away, so I waited a good five days before I got my pills. My acne started to come back during that five days, and I found out when I got my pills that there were only 30 in the container, and I was to take 1 per day rather than 2. I tried this for a while, but guess what? My acne didn't clear up. I figured that the five days that I was off the medicine was enough to set my progress back.

I decided to take 2 pills again to see if that would make any difference. Well, it's been approximately one and a half weeks since I started 2 pills per day again, and my acne still hasn't cleared up again!

I am extremely frustrated because I was only off the medicine for five days, but that alone seemed to be enough to permanently prevent the medicine from being effective. I am afraid that the Doxycycline will never be effective on me again.

After being on certain medical treatments for nearly 2 years, I am starting to get the impression that my acne problem is beyond bacterial problems or oily skin. However, what I'm concerned about is that the Doxycycline once worked on me but no longer does - and it seemed only 5 days made a difference. Do you think that my body has somehow become immune to the Doxycycline and that it can never work again, or is it possible that I just need a long break before taking it again?

Thanks in advance.
-Joey
Hi Joey,

I was also put onto Doxy before Roaccutane. I found that when I first started taking it it made my skin worse, and although it improved after that, it never got better than it had been in the first place. My derm took me off it and I've now been on Roaccutane for a week so far (no results as yet :( but I'm being patient :)).

First of all, my derm told me that antibiotics are not a permanent cure for acne, they simply control it. The only drug proven to cure acne is Roaccutane.

Also, its definitely possible that your body has stopped responding to the doxy, that is what happens when you take antibiotics long term.

If I were you, I'd try for another course of accutane





All times are GMT -7. The time now is 01:08 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!